Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS La Crosse, WI

June 27, 2014Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 27, 2014, 4:37 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 68 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 4:37 PM CDT (21:37 UTC)
Expired
Jun 27, 2014, 5:45 PM CDT
In force
68 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 159 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:40 PM CDTTSTM WND GST 60Gilman, WIESTIMATED 55 TO 60 MPH WIND GUSTS. ALSO A 6 INCH DIAMETER TREE DOWN ON A POWER LINE ON COUNTY ROAD X.
Jun 27, 4:41 PM CDTTSTM WND DMGOwen, WIONE LARGE TREE BRANCH DOWN ACROSS THE ROAD REQUIRING A FIRE TRUCK TO CLEAR. OTHER SMALLER TREE BRANCHES DOWN.
Jun 27, 4:45 PM CDTHAIL 0.252 N Owen, WIALSO ESTIMATED WIND GUST TO 50 MPH.
Jun 27, 5:15 PM CDTTSTM WND DMG3 S Gilman, WIPOWER LINES DOWN.
Jun 27, 5:20 PM CDTTSTM WND DMG7 W Medford, WIPOWER LINES DOWN. MANY REPORTS OF STRAIGHT LINE WIND DAMAGE IN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS53 KARX 272137
SVRARX
WIC019-119-272245-
/O.NEW.KARX.SV.W.0067.140627T2137Z-140627T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
437 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
  NORTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 435 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTHWEST OF THORP TO 7 MILES WEST OF
  MARSHFIELD...MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT AND DOPPLER RADAR. NUMEROUS REPORTS OF 
           TREE BRANCHES DOWN IN THORP AND IN LONGWOOD TOWNSHIP. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JUMP RIVER AROUND 505 PM CDT.
  COLBY AROUND 510 PM CDT.
  ABBOTSFORD AROUND 515 PM CDT.
  DORCHESTER AROUND 525 PM CDT.
  MEDFORD AROUND 540 PM CDT.
  RIB LAKE AND CHELSEA AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LYNN...LONGWOOD...RESEBURG...STETSONVILLE AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS COULD PRODUCE BRIEF FUNNEL CLOUDS AND EVEN A 
TORNADO. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST 
TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. 

&&

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9032 4445 9032 4493 9092 4538 9092
      4538 9014
TIME...MOT...LOC 2135Z 190DEG 28KT 4516 9099 4463 9031 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

AJ
4 follow-up statements
512 
WWUS53 KARX 272152
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT FRI JUN 27 2014

WIC019-119-272245-
/O.CON.KARX.SV.W.0067.000000T0000Z-140627T2245Z/
TAYLOR WI-CLARK WI-
452 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TAYLOR AND NORTHEASTERN CLARK COUNTIES...

AT 451 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF JUMP RIVER TO NEAR COLBY...MOVING
NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. AT 437 PM...NUMEROUS REPORTS WERE RECEIVED 
OF TREE BRANCHES DOWN IN THORP AND LONGWOOD TOWNSHIP IN CLARK COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  JUMP RIVER AROUND 500 PM CDT.
  MEDFORD AROUND 515 PM CDT.
  CHELSEA AROUND 530 PM CDT.
  RIB LAKE AROUND 535 PM CDT.
  WESTBORO AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LONGWOOD...STETSONVILLE...GOODRICH...WITHEE AND GILMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS COULD PRODUCE BRIEF FUNNEL CLOUDS AND EVEN A 
TORNADO. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST 
TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. 

&&

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9032 4456 9033 4510 9092 4538 9092
      4538 9014
TIME...MOT...LOC 2151Z 190DEG 38KT 4528 9090 4485 9031 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

AJ
318 
WWUS53 KARX 272222
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT FRI JUN 27 2014

WIC019-119-272245-
/O.CON.KARX.SV.W.0067.000000T0000Z-140627T2245Z/
TAYLOR WI-CLARK WI-
522 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN TAYLOR AND NORTHEASTERN CLARK COUNTIES...

AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF WESTBORO TO 7 MILES EAST OF
MEDFORD...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC AND LAW ENFORCEMENT. NUMEROUS TREE BRANCHES HAVE 
BEEN REPORTED DOWN IN THORP...LONGWOOD TOWNSHIP AND OWEN IN CLARK 
COUNTY. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WESTBORO AROUND 525 PM CDT.
  RIB LAKE AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STETSONVILLE...GOODRICH...HIGHWAY 13 AND COUNTY ROAD M...CAMP FOREST
SPRING AND COUNTY ROADS A AND E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS COULD PRODUCE BRIEF FUNNEL CLOUDS AND EVEN A 
TORNADO. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST 
TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. 

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9032 4490 9032 4527 9064 4538 9070
      4538 9014
TIME...MOT...LOC 2220Z 209DEG 32KT 4538 9050 4512 9019 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

AJ
935 
WWUS53 KARX 272235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT FRI JUN 27 2014

WIC019-272243-
/O.CAN.KARX.SV.W.0067.000000T0000Z-140627T2245Z/
CLARK WI-

535 PM CDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9027 4525 9041 4538 9047 4538 9014
TIME...MOT...LOC 2233Z 209DEG 28KT 4547 9043 4512 9017 

$$

WIC119-272245-
/O.CON.KARX.SV.W.0067.000000T0000Z-140627T2245Z/
TAYLOR WI-
535 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN TAYLOR COUNTY...

AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF OGEMA TO 8 MILES EAST OF MEDFORD...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. NUMEROUS REPORTS OF TREE BRANCHES DOWN WERE 
RECEIVED IN THORP...LONGWOOD AND OWEN IN CLARK COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RIB LAKE AND CHELSEA AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GOODRICH...HIGHWAY 13 AND COUNTY ROAD M...CAMP FOREST SPRING...THE
TAYLOR COUNTY AIRPORT AND GAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9027 4525 9041 4538 9047 4538 9014
TIME...MOT...LOC 2233Z 209DEG 28KT 4547 9043 4512 9017 

HAIL...<.75IN
WIND...60MPH

$$

AJ
815 
WWUS53 KARX 272244
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT FRI JUN 27 2014

WIC119-272253-
/O.EXP.KARX.SV.W.0067.000000T0000Z-140627T2245Z/
TAYLOR WI-
544 PM CDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY WILL
EXPIRE AT 545 PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS TO 40 MPH ALONG WITH BRIEF HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4531 9004 4513 9005 4512 9019 4503 9020
      4503 9027 4525 9041 4538 9047 4538 9014
TIME...MOT...LOC 2242Z 190DEG 28KT 4547 9043 4512 9017 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:05 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 27, 2:05 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
205 PM CDT FRI JUN 27 2014

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 205 PM CDT FRI JUN 27 2014

BIG PICTURE PER WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A
WEAKENING MID-LEVEL CONVECTIVELY INDUCED MCV MOVING NORTHEAST
THROUGH IA/SOUTHERN MN THIS AFTERNOON. RADAR MOSAIC SHOWING
WEAKENING SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY WITH THIS
FEATURE MOVING ACROSS THE AREA AS BETTER 925-850MB MOISTURE
TRANSPORT MORE FOCUSED OVER THE CENTRAL PLAINS. OTHERWISE...A WARM
AND MUGGY AIRMASS WAS IN PLACE ACROSS THE AREA WITH TEMPERATURES IN
THE 70/80S AND DEW POINTS IN THE 65-70 DEGREE RANGE.

FOR TONIGHT...WILL SEE THAT MCV MOVE NORTH OF THE AREA...PRETTY  MUCH
SHUTTING DOWN SHOWER/THUNDERSTORMS. WILL STILL SEE SOME CHANCES
MAINLY WEST OF THE MISSISSIPPI RIVER THROUGH THE OVERNIGHT HOURS AS
THAT AREA WILL BE ON THE FAR EASTERN PERIPHERY OF MAIN TONGUE OF
MOISTURE TRANSPORT OVER THE PLAINS. EXPECTING STORMS TO REMAIN BELOW
SEVERE LIMITS...BUT WITH THE ATMOSPHERE JUICED...CANNOT RULE OUT
BRIEF HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER. LOOK FOR LOWS
IN THE MID 60S TO NEAR 70 DEGREES.

SHOWER/THUNDERSTORM CHANCES WILL BE INCREASING THROUGH THE DAY
SATURDAY AS A VIGOROUS MID-LEVEL TROUGH AND SURFACE COLD FRONT
PUSHES OUT OF THE NORTHERN PLAINS TOWARD THE UPPER MISSISSIPPI
RIVER VALLEY REGION. THIS PUSHES CORRIDOR OF BETTER 925-850MB
MOISTURE TRANSPORT INTO THE AREA. GFS IS THE MOST BULLISH WITH
CAPE...PUSHING 0-3KM MUCAPE TO 3700J/KG BY LATE AFTERNOON ALONG WITH
BULK SHEAR IN THE 15-30KT RANGE. THE NAM AND ECMWF MUCH WEAKER IN
THE CAPE DEPARTMENT WITH VALUES IN THE 1000-200J/KG RANGE. BULK
SHEAR ABOUT THE SAME AS THE GFS. GFS/NAM BUFKIT SOUNDINGS SHOWING A
FAIRLY STOUT CAP CENTERED NEAR 750MB ALONG AND EAST OF THE
MISSISSIPPI RIVER...SO KEPT BETTER CHANCES CONFINED ALONG AND WEST
OF THE RIVER. OTHERWISE...PLAN ON A RATHER MUGGY DAY WITH HIGHS IN
THE LOW TO MID 80S AND DEW POINTS HOVERING AROUND 70S. THIS WILL
PRODUCE HEAT INDICES IN THE MID 80S-90 DEGREES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 205 PM CDT FRI JUN 27 2014

SCREAMING MESSAGE THROUGH THIS TIME FRAME WILL BE SEVERE/HEAVY RAIN
POTENTIAL SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.

FOR SATURDAY NIGHT...WILL SEE THAT VIGOROUS MID-LEVEL TROUGH
SWINGING THROUGH THE REGION FOR THE LIKELIHOOD OF THUNDERSTORMS.
NAM/GFS/ECMWF 0-3KM MUCAPE NOT OVERLY IMPRESSIVE HOVERING AROUND
1000J/KG RANGE...BUT WITH PRECIPITABLE WATER VALUES IN THE 1.5-2
INCH RANGE AND BULK SHEAR VALUES AROUND 25-30KT...POTENTIAL IS THERE
FOR ORGANIZED LINES OF THUNDERSTORMS WITH HEAVY RAIN AND DAMAGING
WINDS. WILL CONTINUE TO MONITOR THIS CLOSELY.

FOR SUNDAY...MODELS IN GOOD AGREEMENT PUSHING THE MID-LEVEL TROUGH
EAST OF THE REGION BY LATE SUNDAY MORNING...TAKING BULK OF
SHOWERS/THUNDERSTORMS WITH IT. KEPT A SLIGHT CHANCE IN FOR THE
AFTERNOON HOURS...BUT THINKING STRENGTHENING CAP CENTERED NEAR 800MB
MAY INHIBIT CONVECTION ALTOGETHER. OTHERWISE...A VERY WARM AND MUGGY
AIRMASS WILL BE IN PLACE WITH HIGHS IN THE MID/UPPER 80S AND DEW
POINTS IN THE UPPER 60S/LOWER 70S. THIS WILL PUSH HEAT INDICES INTO
THE LOWER/MIDDLE 90S.

SEVERE THREAT OVERSPREAD THE AREA SUNDAY NIGHT AS A COLD FRONT
PUSHES OUT OF THE NORTHERN PLAINS INTO THE REGION. WITH MODEL
CONSENSUS 0-3KM MUCAPE IN THE 1500-4000J/KG RANGE AND BULK SHEAR IN
THE 25-40KT RANGE. EXPECTING THUNDERSTORMS TO FIRE OVER SOUTHWEST MN
INTO EASTERN NE LATE SUNDAY AFTERNOON...THEN MARCH EAST INTO THE
AREA SUNDAY NIGHT AS THE CAP WEAKENS WITH STEEPENING MID-LEVEL LAPSE
RATES. THIS WILL SET US UP FOR THE HIGH-END POTENTIAL OF A DAMAGING
WIND/HIGH RAINFALL PRODUCING LINE OF STORMS. LESSER CONFIDENCE WITH
LARGE HAIL/TORNADO THREAT...BUT WILL CONTINUE TO MONITOR. LIKELIHOOD
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY EVENING
MAINLY FOR AREAS SOUTH OF I-90 AS THE COLD FRONT SLIPS SOUTHWARD
ACROSS THE AREA. HEAVY RAINFALL POTENTIAL WILL STILL EXIT AS WELL.

FOR TUESDAY THROUGH FRIDAY...LOOKING AT A BROAD MID-LEVEL CYCLONIC
FLOW SETTING UP OVER THE AREA FOR COOLER TEMPERATURES AND SMALL-END
SHOWER CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1145 AM CDT FRI JUN 27 2014

TIMING THE PERIODS OF SHRA/TS TODAY THROUGH THE WEEKEND ARE GOING TO
POSE SOME CHALLENGES. JUICY/UNSTABLE AIRMASS WILL ALLOW ANY
BOUNDARY/FORCING MECHANISM TO SPARK PRECIPITATION...AND THE SMALL
FEATURES ARE NOT NECESSARILY CAPTURED WELL BY THE MODELS. EVEN THE
SHORT-TERM/MESO MODELS WILL DISAGREE. ANTICIPATE CAREFUL
INTERROGATION OF SFC DATA/SATELLITE AND RADAR TRENDS WILL LIKELY BE
THE BEST WAY TO NARROW TIMING...ALTHOUGH THIS MIGHT RESULT IN
MINIMAL LEAD TIME. WILL TRY TO NARROW POTENTIAL SHRA/TS PERIODS DOWN
WITH VCTS/VCSH GROUPS IN THE LATER PERIODS...HIGHLIGHTING MORE
LIKELY PERIODS IN THE NEAR TERM. ANTICIPATE IFR CONDITIONS WITH MOST
THUNDERSTORMS.

MEANWHILE...NAM/GFS ADAMANT ABOUT BRINGING IN IFR/MVFR CIGS AND
VSBYS OVERNIGHT...WITH NEAR SFC INVERSION TRAPPING THE LOW LEVEL
MOISTURE. ALL THIS DESPITE RELATIVELY STIFF SFC WINDS NEAR 10 KTS.
WILL CONTINUE THIS TREND...ALTHOUGH CONFIDENCE NOT OVERLY HIGH.

&&

.HYDROLOGY...
ISSUED AT 205 PM CDT FRI JUN 27 2014

THE ATMOSPHERE WILL GROW INCREASINGLY MOIST AND UNSTABLE INTO THE
WEEKEND. THIS WILL LEAD TO BOUTS OF THUNDERSTORMS...CAPABLE OF
PRODUCING VERY HEAVY RAINFALL. THIS MAY PRODUCE SOME LOCALIZED FLASH
FLOODING MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.
RIVERS ARE ALREADY ELEVATED DUE TO RECENT HEAVY RAIN...WITH
ADDITIONAL RISES LIKELY TO OCCUR. THE MAIN STEM OF THE MISSISSIPPI
WILL REMAIN HIGH THROUGH NEXT WEEK DUE TO RUN OFF UPSTREAM FROM LAST
WEEKS RAINFALL AND WITH ADDITIONAL RAINFALL THROUGH THIS WEEKEND.

WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY. CONFIDENCE IS
INCREASING FOR A FLASH FLOOD WATCH...BUT WILL HOLD OFF FOR NOW PER
COORDINATION WITH SURROUNDING OFFICES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RIECK
HYDROLOGY...DAS
Hazardous weather outlook, Jun 27, 2:55 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CDT FRI JUN 27 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-281100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
255 PM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS...MAINLY THIS EVENING. THE STRONGER STORMS
WILL PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 30 MPH. LOCALIZED
FLOODING IS POSSIBLE.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ROUNDS OF THUNDERSTORMS WILL OCCUR THIS WEEKEND...INTO MONDAY.
SOME OF THE STORMS WILL BE STRONG TO POSSIBLY SEVERE SATURDAY AND
SUNDAY NIGHTS. THE MAIN SEVERE WEATHER THREATS ARE FLASH FLOODING...
DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE FOR ISOLATED
TORNADOES SUNDAY NIGHT.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. RAINFALL REPORTS
ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

In the hours before

Special weather statement, Jun 27, 3:12 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT FRI JUN 27 2014

IAZ030-272115-
CLAYTON-
312 PM CDT FRI JUN 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLAYTON
COUNTY...

AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LAMONT
TO MASONVILLE TO WALKER...WAS MOVING NORTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS AS
THEY PASS.

THESE STORMS WILL BE NEAR...
  STRAWBERRY POINT AROUND 325 PM CDT.
  EDGEWOOD AROUND 340 PM CDT.
  GARNAVILLO AROUND 405 PM CDT.
  GUTTENBERG AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FAIRVIEW...JOY
SPRINGS COUNTY PARK...LITTLEPORT AND OSTERDOCK.

BRIEF HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING MAY ALSO
ACCOMPANY THE STORMS AS THEY MOVE THROUGH. SEEK SHELTER WHEN STORMS
APPROACH.

LAT...LON 4272 9160 4296 9115 4291 9115 4288 9110
      4283 9110 4283 9108 4274 9106 4269 9097
      4264 9100 4265 9161
TIME...MOT...LOC 2010Z 241DEG 27KT 4262 9167 4250 9160 4227 9178

MW
Special weather statement, Jun 27, 3:47 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT FRI JUN 27 2014

WIZ061-272200-
GRANT-
347 PM CDT FRI JUN 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT COUNTY...

AT 346 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
ELKADER TO COLESBURG TO MANCHESTER...WAS MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BLOOMINGTON AROUND 425 PM CDT.
  CASSVILLE AROUND 430 PM CDT.
  FENNIMORE AROUND 445 PM CDT.
  BOSCOBEL AROUND 455 PM CDT.
  LANCASTER AND MUSCODA AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RED OAK RIDGE...
BAGLEY...BLUE RIVER AND BURTON.

BRIEF HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING MAY ALSO
ACCOMPANY THE STORMS AS THEY MOVE THROUGH. SEEK SHELTER WHEN STORMS
APPROACH.

LAT...LON 4268 9094 4274 9105 4283 9108 4283 9110
      4288 9110 4291 9115 4297 9115 4301 9101
      4306 9093 4308 9085 4312 9074 4315 9072
      4321 9058 4320 9043 4273 9043 4264 9072
TIME...MOT...LOC 2046Z 228DEG 33KT 4281 9139 4270 9129 4247 9147

MW
Special weather statement, Jun 27, 4:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT FRI JUN 27 2014

WIZ017-029-272200-
CLARK-TAYLOR-
426 PM CDT FRI JUN 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLARK AND
TAYLOR COUNTIES...

AT 424 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF THORP TO NEAR NEILLSVILLE...AND
MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE
WINDS COULD KNOCK DOWN TREE BRANCHES. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.

LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...COLBY...THORP...LOYAL...GREENWOOD...OWEN...
RIB LAKE...DORCHESTER...CHELSEA...WESTBORO...JUMP RIVER...LYNN...
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH...WITHEE...GILMAN AND
GRANTON.

SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4531 9004 4513 9004 4512 9019 4503 9020
      4503 9032 4445 9032 4493 9092 4538 9092
      4538 9014
TIME...MOT...LOC 2124Z 190DEG 28KT 4508 9101 4455 9033

AJ
Special weather statement, Jun 27, 4:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
428 PM CDT FRI JUN 27 2014

WIZ017-029-272200-
CLARK-TAYLOR-
428 PM CDT FRI JUN 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLARK AND
TAYLOR COUNTIES...

AT 424 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF THORP TO NEAR NEILLSVILLE...AND
MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE
WINDS COULD KNOCK DOWN TREE BRANCHES. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LASTLY...THE
STORMS COULD PRODUCE FUNNEL CLOUDS. SEEK A SAFE SHELTER INSIDE A
BUILDING.

LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...COLBY...THORP...LOYAL...GREENWOOD...OWEN...
RIB LAKE...DORCHESTER...CHELSEA...WESTBORO...JUMP RIVER...LYNN...
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH...WITHEE...GILMAN AND
GRANTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4531 9004 4513 9004 4512 9019 4503 9020
      4503 9032 4445 9032 4493 9092 4538 9092
      4538 9014
TIME...MOT...LOC 2124Z 190DEG 28KT 4508 9101 4455 9033

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:43 AM CDTRiver Flood WarningARXGrant13 days
Jun 27, 3:47 PM CDTSpecial Weather StatementARXGrant73 min
Jun 27, 4:26 PM CDTSpecial Weather StatementARXClark, Taylor34 min
Jun 27, 4:28 PM CDTSpecial Weather StatementARXClark, Taylor32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.